Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this fire weather watch at Mar 2, 2021, 2:18 AM MST for Pima County, Pinal County, Arizona. It took effect at Mar 3, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2021, 2:18 AM MST (09:18 UTC)
- In effect from
- Mar 3, 2021, 11:00 AM MST
- Expired
- Mar 2, 2021, 2:40 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3766 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS85 KTWC 020918 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 218 AM MST Tue Mar 2 2021 AZZ150-022300- /O.NEW.KTWC.FW.A.0002.210303T1800Z-210304T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- 218 AM MST Tue Mar 2 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Wednesday morning through Wednesday afternoon. * AFFECTED AREA...Fire weather zone 150. * TIMING...Late Wednesday morning through Wednesday afternoon. * WINDS...South to southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
693 WWUS85 KTWC 022140 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 240 PM MST Tue Mar 2 2021 AZZ150-031200- /O.UPG.KTWC.FW.A.0002.210303T1800Z-210304T0100Z/ /O.NEW.KTWC.FW.W.0002.210303T1800Z-210304T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- 240 PM MST Tue Mar 2 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 150. * TIMING...Late Wednesday morning through Wednesday afternoon. * WINDS...South to southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 2:22 PM MST, 11 hours 56 minutes earlier.
Area forecast discussion, Mar 1, 2:22 PM MST, 11 hours 56 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 222 PM MST Mon Mar 1 2021 .SYNOPSIS...Warmer temperatures the next couple of days before another storm system brings a chance of showers Wednesday evening into Thursday morning. Thereafter, dry and warmer Friday into early next week. && .DISCUSSION...A shortwave ridge in between weather systems will bring warmer temperatures Tuesday and Wednesday. An enhanced easterly gradient will keep winds up a little overnight, which will in turn keep temperatures from crashing as low as last night. The next storm system is digging down the west coast, just off northern California this afternoon. Ultimately it will drop down as far south as far northern Baja, which can make timing problematic. However, the split for this feature is on a short leash, with a solid nudge eastward from a kicker system out of the Gulf of Alaska as early as Tuesday night. This likely won't give it enough time to engage a deeper moisture fetch before filling as it pushes into the western flank of the new mean ridge position. That means the best moisture and dynamics couplet will probably lift north of our area as it tracks through the state. The high amplitude broad ridge through the region will clean up a bit after that, with temperatures climbing to 10 to 12 degrees above average over the weekend. && .AVIATION...Valid through 03/00Z. Clear skies thru the forecast period. SFC wind ELY/SELY at 10-18 kts and gusts up to 30 kts diminishing to 8-15 kts with gusts up to 25 kts aft 02/03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions and breezy easterly winds through midday Tuesday. There will be a slight chance of showers late Wednesday into early Thursday, mainly north of Tucson as a storm system moves across the region. Dry conditions and warmer temperatures return by Friday and continue into early next week. Daytime high temperatures over the upcoming weekend will be 7-10 degrees above normal. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Meyer Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:40 PM MST | Red Flag Warning | TWC | Cochise, Pima, Pinal, Santa Cruz | 27 hr |
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.